Arkansas, 2024

Flooding in Arkansas, February 1 to 23, 2024

February 1 to 23, 2024 · NWS LZK · 7 events in 6 counties and zones

Heavy rain brought flooding to several rivers in Arkansas in early February 2024.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to several rivers in Arkansas in early February 2024.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 31, 11:40 PM CST, 20 minutes earlier.

Area forecast discussion, Jan 31, 11:40 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1140 PM CST Wed Jan 31 2024

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 149 PM CST Wed Jan 31 2024

CURRENTLY:

As of 1 PM CST, mostly sunny skies and cooler temperatures have
highlighted the current weather across the state. These weather
conditions can be attributed to two separate weather features:
First, the dry cold front that moved across the state on Tuesday
with a colder and drier airmass being left behind the boundary as it
moved across the Natural State in it's wake. Second, the surface
high pressure which has meandered across the state all day leading
to the light and variable winds throughout the day which has led to
southerly flow not being pronounced enough across the CWA.

WEDNESDAY NIGHT/THURSDAY:

The sfc high pressure will move into the Deep South region of the
CONUS. In turn, southerly flow will return across Arkansas with
temperatures rebounding from values that were achieved on Wednesday.
Expect partly cloudy skies to return to the state with both morning
low and afternoon high temperatures remaining above climatological
normals for early February by 5 to 10 degrees.

FRIDAY:

In the upper lvls, a closed low pressure center will approach the
state. In tandem with a sfc low pressure center and attendant cold
front will be on approach to the state during the day on Friday. In
response across Arkansas, southerly winds will become pronounced and
usher in a warmer and moisture-rich airmass. Expect increasing
cloudiness during the day on Friday with a few peeks of sunshine
throughout the day. Temperatures with respect to both low morning
temperatures and afternoon high temperatures will continue to uptick
given the presence of continued southerly flow to values 10 to 15
degrees warmer than climatological normals for this time of the
year. Rain and isolated thunderstorm chances will begin to enter the
picture late Friday evening to early Saturday morning increasing
from west to east across the CWA.

&&

.LONG TERM...
(Friday Night through next Wednesday)
Issued at 149 PM CST Wed Jan 31 2024

An upper trough and Low will move across the southern states, moving
from near the border of NM/TX Saturday to the northern GoM by
Monday. An upper ridge will build across much of the CONUS through
the first half of next week. The surface Low will follow roughly the
same path as the upper Low, moving from just NW of the TX panhandle
late Friday towards the southeast, moving across the Gulf coast
states by late Sunday, and across FL by late Monday. A swath of
rainfall will set up (roughly N-S) across NE, KS, OK, and east TX,
ahead of the advancing cold front, early Saturday. Through Saturday,
the N-S-oriented front (and swath of rainfall) will become more NW-
SE-oriented across KS, OK, AR, MS, AL. This setup will continue
through late Sunday, bringing rainfall to the state through the
weekend.

Forecast rainfall ranges from around one-half inch over
northern AR to nearly two inches over portions of southwest and
southeast AR. The threat for flash flooding remains low at this
time, as river stages have been dropping and this rainfall looks to
be spread over a two day period.

High temperatures through the middle of next week will be in the 50s
to lower 60s. Low temperatures through the weekend will be in the
40s. By early next week, as the Low moves SE of the state, flow will
shift to come out of the north and begin to bring cooler air to the
state. By Monday morning, northern portions of AR will start seeing
temperatures dip into the upper 30s. Through the middle of the week,
low temperatures across the state will be in the lower to mid 30s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM CST Wed Jan 31 2024

VFR conds wl continue acrs the area thru the PD, High clouds wl
incrs over the FA thru the overnight hrs and Thu. Light winds thru
daybreak, becoming mainly south at 5 to 10 mph, with some higher
gusts Thu aftn acrs parts of NW AR.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...74
LONG TERM....71
AVIATION...44
Hazardous weather outlook, Jan 31, 1:59 PM CST, 10 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Little Rock AR
159 PM CST Wed Jan 31 2024

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-012200-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
159 PM CST Wed Jan 31 2024

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

74/71

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 flood. Local standard time, as filed.

Flood, Calhoun

When
February 1, 12:00 AM CST to February 23, 9:15 PM CST
Where
Calhoun County, 6.42 mi S of Artesian to 6.13 mi S of Artesian
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.308, -92.488

Heavy rain in January brought continued flooding into early February 2024 on the Ouachita River at Thatcher Lock and Dam.

Flood, Ouachita

When
February 1, 12:00 AM CST to February 10, 11:30 AM CST
Where
Ouachita County, 2.13 mi WSW of Kent to 0.45 mi SE of Collendale
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.615, -92.853

Heavy rain in January brought continued flooding into early February 2024 on the Ouachita River at Camden.

Flood, Lawrence

When
February 1, 12:00 AM CST to February 8, 9:30 AM CST
Where
Lawrence County, 0.79 mi NNE of Black Rock to 1.43 mi N of Powhatan
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.111, -91.095

Heavy rain in January brought continued flooding into early February 2024 on the Black River at Black Rock.

Flood, Woodruff

When
February 1, 12:00 AM CST to February 21, 4:00 PM CST
Where
Woodruff County, 0.92 mi W of Riverside to 0.24 mi SW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.279, -91.246

Heavy rain in January brought continued flooding into early February 2024 on the Cache River at Patterson.

Flood, Woodruff

When
February 1, 12:00 AM CST to February 14, 11:15 PM CST
Where
Woodruff County, 4.39 mi WNW of Augusta to 2.29 mi WSW of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.298, -91.445

Heavy rain in January brought continued flooding into early February 2024 on the White River at Augusta.

Flood, Monroe

When
February 1, 12:00 AM CST to February 20, 9:00 AM CST
Where
Monroe County, 3.48 mi NNE of Clarendon Muni Arpt to 1.23 mi E of Roe
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.696, -91.374

Heavy rain in January brought continued flooding into early February 2024 on the White River at Clarendon.

Flood, Prairie

When
February 4, 12:00 PM CST to February 12, 7:00 AM CST
Where
Prairie County, 1.89 mi N of Des Arc to 2.29 mi NE of Harrys
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.997, -91.505

Heavy rain in January brought continued flooding into early February 2024 on the White River at Des Arc.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2024Every state in 2024This day in weather historyWarnings in Arkansas, February 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1160508, 1160510, 1160512, 1160513, 1160514, 1160516, 1160515.